Texas, 2025Damaging Wind in Texas, August 21, 2025
August 21, 2025 · NWS HGX · 1 event in 1 county or zone
Thunderstorms produced strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 21, 11:57 AM CST, 4 hours 13 minutes earlier. Its key messages:
- Issued at 1204 PM CDT Thu Aug 21 2025
- Increase in shower/storm coverage today through Friday with locally heavy rainfall possible.
- Rain chances lower over the weekend, but should rise again next week as another weak boundary approaches the area.
Area forecast discussion, Aug 21, 11:57 AM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1257 PM CDT Thu Aug 21 2025
...New DISCUSSION, AVIATION, MARINE...
.KEY MESSAGES...
Issued at 1204 PM CDT Thu Aug 21 2025
- Increase in shower/storm coverage today through Friday with
locally heavy rainfall possible.
- Rain chances lower over the weekend, but should rise again next
week as another weak boundary approaches the area.
&&
.DISCUSSION...
Issued at 1204 PM CDT Thu Aug 21 2025
A weak, diffuse, slow-moving (and even stationary at times)
boundary will be progressing southwards through the region through
late tomorrow night. This will allow for higher rain chances
across SE Texas, however what will ultimately be driving the when
and where of thunderstorm development will be daytime heating and
mesoscale interactions like boundary collisions. These boundary
collisions will be either outflows between the storms themselves,
or with the daily sea breeze. The boundary pushing southwards
across the region is really only helping by increasing upper-level
support for development as weak vort maxes slide across the
boundary. While activity will be possible across the area,
coverage is still expected to be highest along and south of I-10
where I-10s. High PWATs will lead to the possibility of locally
heavy rainfall of up to 1-2" in isolated strong storms. WPC
maintains a Marginal Risk (level 1 of 4) of excessive rainfall for
today and Friday. Rain chances continue through the weekend, but
coverage is expected to be less with activity confined along the
coast associated with the sea breeze. Rain chances increase by
Tuesday or Wednesday of next week as another boundary approaches
from the north with upper-level northwest flow developing. This
northwest flow pattern will likely lead to increased thunderstorm
chances through the remainder of the week as weak disturbances
embedded in the flow pass through the area.
Continued summer-time heat will persist with highs generally in
the 90s and lows in the 70s. Afternoon heat indices will rise into
the triple digits, so be sure to stay hydrated if preforming
strenuous outdoor activities.
Fowler
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1204 PM CDT Thu Aug 21 2025
Though staffing has generally precluded the regular issuance of this
18Z TAF discussion, the upcoming 24-30 hours contains enough nuance
that one is needed. What does have more certainty - VFR outside of
any TSRA, and also a weak front moving in that will stall out and
result in lighter, fairly variable winds and also plenty of
opportunities for SHRA/TSRA.
What is less certain - timing and location of scattered to numerous
cells, making writing them into the TAFs very difficult, even in the
initial hours of the cycle! TEMPOs are out, but given bubbling
activity already, may need to be amended at any time. Another thing
to watch for is potential for a cluster over late night/early
morning storms moving NE-SW across the area, roughly 8-13Z. In
coordination with CWSU, consider probability isn't quite high enough
to merit a PROB30 mention just yet, but it is close.
Finally, in the extended at IAH, have a fairly broad window for a
TSRA PROB30 tomorrow afternoon that will have to be refined based on
how this afternoon and tonight go.
&&
.MARINE...
Issued at 1204 PM CDT Thu Aug 21 2025
A weak, diffuse boundary slowly making its way through the area
will lead to increased coverage of showers and thunderstorms
through Saturday. Light winds and low seas will continue to
prevail through the start of next week. Even though this boundary
will be moving through the coastal waters over the next couple of
days, it is so diffuse that wind directions will still ultimately
be decided by the land breeze/sea breeze: offshore in the
overnight and morning periods, and onshore in the afternoons and
evenings. Locally higher winds and seas, and locally heavy
rainfall will be possible with any storms.
Fowler
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 93 74 92 73 / 50 30 60 20
Houston (IAH) 94 75 92 76 / 60 40 70 30
Galveston (GLS) 92 80 89 81 / 40 60 70 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
DISCUSSION...Fowler
AVIATION...Luchs
MARINE...Fowler
In the hours before
Special weather statement, Aug 21, 2:11 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
311 PM CDT Thu Aug 21 2025
TXZ163-176-177-195-196-198-212115-
Madison TX-Walker TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
311 PM CDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT BURLESON...NORTHERN GRIMES...
BRAZOS...SOUTHWESTERN HOUSTON...MADISON AND WEST CENTRAL WALKER
COUNTIES THROUGH 415 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Fort Boggy State Park to near
Rockdale. Movement was south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
College Station, Bryan, Madisonville, Caldwell, Snook, Bedias,
Kurten, Wixon Valley, Kyle Field, Bryan Utilities Lake, Normangee,
Iola, Deanville, Chriesman, North Zulch, and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3107 9605 3109 9577 3114 9577 3116 9573
3121 9575 3126 9568 3080 9561 3034 9676
3039 9679 3047 9691 3054 9692 3056 9696
TIME...MOT...LOC 2009Z 359DEG 11KT 3114 9581 3070 9709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FowlerSpecial weather statement, Aug 21, 3:53 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
453 PM CDT Thu Aug 21 2025
TXZ227-237-212230-
Inland Brazoria TX-Fort Bend TX-
453 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORT BEND AND WEST
CENTRAL BRAZORIA COUNTIES THROUGH 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brazos Bend State Park, or 14 miles north of West Columbia, moving
east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brazos Bend State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2928 9572 2939 9575 2945 9557 2931 9554
TIME...MOT...LOC 2153Z 257DEG 7KT 2935 9567
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Thunderstorm Wind, Fort Bend
- When
- August 21, 4:10 PM CST
- Where
- Fort Bend County, 6.62 mi E of Long Pt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.380, -95.640
Mesonet station 053CE 22 at Brazos Bend measured a 66 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 21 to 22, 2025$215,000 · 8 events
- Flash Flooding in North Carolina, August 21, 2025$150,000 · 2 events
- Dust Storm and Damaging Winds in Arizona, August 21, 2025$37,000 · 60 kt wind · 16 events
- Tornado in North Dakota, August 21, 2025EF1 · 1 event
- Coastal Flood and Astronomical Low Tide in Virginia, August 21 to 23, 202520 events
- Coastal Flood in New Jersey, August 21 to 22, 202510 events
- Flash Flooding and Damaging Winds in Louisiana, August 21, 202550 kt wind · 6 events
- Flooding in South Dakota, August 21 to 27, 20256 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 21, 20255 events
- Coastal Flood in Maryland, August 21 to 23, 20255 events
- Heat in California, August 21 to 23, 20255 events
- Tropical Storm in North Carolina, August 21, 20254 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281247.